Alert archive / Indiana / Gale Warnings in 2011

Gale Warning 27, NWS Northern Indiana

September 28, 2011

NWS Northern Indiana issued this gale warning at Sep 28, 2011, 4:59 PM EDT. It took effect at Sep 29, 2011, 5:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2011, 4:59 PM EDT (20:59 UTC)
In effect from
Sep 29, 2011, 5:00 PM EDT
Expired
Sep 29, 2011, 4:17 AM EDT
In force
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WHUS73 KIWX 282059
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EDT WED SEP 28 2011

LMZ043-046-290500-
/O.UPG.KIWX.GL.A.0006.110929T2100Z-111001T0300Z/
/O.NEW.KIWX.GL.W.0027.110929T2100Z-111001T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
459 PM EDT WED SEP 28 2011

...GALE WARNING IN EFFECT FROM 5 PM THURSDAY TO 11 PM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 11 PM EDT
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST GALES WILL DEVELOP THURSDAY AFTERNOON AND
  CONTINUE THROUGH FRIDAY EVENING. 

* WAVES: WAVES WILL BUILD TO 15 TO 20 FEET THURSDAY NIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
493 
WHUS73 KIWX 290251
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 PM EDT WED SEP 28 2011

LMZ043-046-291100-
/O.CON.KIWX.GL.W.0027.110929T2100Z-111001T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1051 PM EDT WED SEP 28 2011

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THURSDAY TO 11 PM EDT
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THURSDAY TO 11 PM EDT
FRIDAY. 

* WINDS: NORTHWEST GALES TO 35 KNOTS WILL DEVELOP THURSDAY
  AFTERNOON AND CONTINUE THROUGH FRIDAY EVENING. GUSTS TO 45 KNOTS
  ARE EXPECTED THURSDAY NIGHT AND FRIDAY MORNING.

* WAVES: WAVES WILL BUILD TO 15 TO 20 FEET THURSDAY NIGHT AND 
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
855 
WHUS73 KIWX 290817
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 AM EDT THU SEP 29 2011

LMZ043-046-291630-
/O.UPG.KIWX.GL.W.0027.110929T2100Z-111001T0300Z/
/O.NEW.KIWX.SR.W.0001.110930T0000Z-110930T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
417 AM EDT THU SEP 29 2011

...STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
STORM WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: INCREASING OUT OF THE WEST TO 20 TO 30 KNOTS THIS
  AFTERNOON BEFORE VEERING NORTHWEST AND INCREASING TO 50 KNOT
  STORM TONIGHT AND FRIDAY MORNING.

* WAVES: WAVES BUILDING TO 16 TO 20 FEET TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Sep 28, 3:46 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 28, 3:46 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT WED SEP 28 2011

.SHORT TERM... /TONIGHT THROUGH THURSDAY NIGHT/.

UPPER LOW THAT HAS BEEN THE MAIN POINT OF DISCUSSION THE PAST
SEVERAL DAYS FINALLY BEGINNING ITS PUSH EASTWARD AS NEXT
STRENGTHENING WAVE BEGINS TO DROP INTO THE NORTHERN PLAINS.
SCATTERED TO NUMEROUS SHOWERS AND EVEN A FEW LIGHTNING STRIKES WILL
PERSIST INTO THE EARLY EVENING BEFORE DIMINISHING AFTER SUNSET. SOME
CLEARING WILL START TO TAKE PLACE ON THURSDAY AS RIDGING BRIEFLY
MOVES IN. HOWEVER...NORTHERN PLAINS TROUGH WILL BE RAPIDLY DIGGING
INTO THE WESTERN GREAT LAKES BY LATE THURSDAY AFTERNOON. SHOWERS AND
LOW TOPPED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE FRONT JUST
TO OUR WEST DURING THE AFTERNOON AND RACE EASTWARD AS THE COLD FRONT
SWEEPS IN. DEWPTS IN THE MID 50S...STEEP LAPSE RATES...DECENT SHEAR
AND CAPES OF AT LEAST A FEW HUNDRED J/KG WILL ALL COMBINE TO BRING
A RISK FOR MARGINALLY SEVERE HAIL. IN ADDITION..STRENGTH OF WIND
FIELDS IN THE 45 TO 50 KT RANGE WILL RESULT IN A THREAT FOR DAMAGING
WINDS AS WELL. HAVE LEFT OUT OF ZONES AND HWO HAS IT HANDLED NICELY
WITH MAIN THREAT WEST OF INTERSTATE 69 DUE TO TIMING OF FRONT.

IN THE WAKE OF THE FRONT...SAME LL WINDS NOTED ABOVE WILL BE IN A
FAVORABLE SETUP TO MIX DOWN WITH WINDY CONDITIONS ON
TAP...ESPECIALLY LATE THURS NGT INTO THE LONG TERM PERIOD. WIND
ADVISORIES MAY BE NEEDED WITH OVERNIGHT PACKAGE...BUT CONFIDENCE IN
AMOUNT OF WINDS MIXING DOWN IS LOW AT THIS POINT WITH MODELS VARYING
FROM 30 TO 40 MPH GUSTS TO POTENTIAL FOR CLOSER TO 50 MPH IN SOME
AREAS...ESPECIALLY CLOSER TO THE LAKE.

IF CLEARING OCCURS ON THURSDAY...NICEST DAY IN TERMS OF TEMPS THE
PAST SEVERAL DAYS /AND NEXT SEVERAL DAYS/ WILL BE ON TAP WITH HIGHS
IN THE MID 60S TO LOWER 70S.

&&

.LONG TERM...

FRIDAY THROUGH WEDNESDAY

WESTERN ATLANTIC BLOCKING COUPLED WITH A DOMINATE WESTERN NOAM
RIDGE...AND A LIKELY STRENGTHENING INFLUENCE OF THE NAO WILL CONTINUE
TO SUPPORT A NEGATIVE MID LEVEL HEIGHT ANOMALY OVER SE CANADA. THIS
WILL SUPPORT BELOW NORMAL TEMPS LOCALLY THROUGH MUCH OF THE LONG
TERM PERIOD. ANOTHER STRONG UPPER LEVEL TROUGH AND RATHER SIG PUSH
OF LL CAA IS EXPECTED INTO THE REGION THIS WEEKEND WITH AN EXPECTED
DEVELOPMENT OF ANOTHER CLOSED MID LEVEL LOW OVER THE EASTERN CONUS AS
NEAR REX TYPE BLOCKING ENSUES ONCE AGAIN OVER THE GREAT LAKES. STILL
PLENTY OF UNCERTAINTY IN THE EXACT LOCATION OF THE THIS SYSTEM WITH
A POSSIBLE WESTERN BIAS TO THE LOW CENTER NOT OUT OF THE
QUESTION...WITH POTENTIAL RAMIFICATIONS TO THE LOCAL FORECAST.
ATTM...WILL SIDE HEAVY TOWARD THE ECMWF/GEM WHICH INCORPORATES A
DEEPER MID LEVEL CLOSED LOW/WESTERN BIAS TO THEIR SOLUTIONS/ AND
SLOWER EXIT TO LOWER THICKNESSES...WHICH FITS BEST WITH
TELECONNECTION TENDENCIES OF THE LARGE SCALE FLOW.

FRI-SAT...RATHER SIG PUSH OF CAA EXPECTED INTO THE AREA WITH H85 T/S
FALLING TO -2C ACROSS THE FAR EAST BY SAT MORNING. EXPECTED
SECONDARY TROUGH AND ASSOCIATED UPPER LEVEL IMPULSE WILL SUPPORT
INCREASED CHANCES FOR RAIN ACROSS THE FA FRI...ESP EAST GIVEN BEST
COLLOCATION OF UPPER LEVEL LIFT AND DEEP LAYER RESIDUAL MOISTURE.
MORE SCATTERED ACTIVITY CAN BE EXPECTED OVER THE WESTERN HALF.
OTHERWISE...ATTENTION WILL TURN TOWARD LAKE EFFECT SHOWER CHANCES
FRIDAY NIGHT...POTENTIALLY INTO SATURDAY AS FLOW VEERS NORTHERLY AND
LL THERMALLY INDUCED LAKE INSTABILITY INCREASES. MAJOR AXIS LONG
FETCH FLOW WITH AGGREGATE EFFECT FROM SUPERIOR COULD SUPPORT A
DECENT LAKE EFFECT RAIN SETUP...WITH HEAVY SHOWERS POSSIBLE OVER NW
IN...INCLUDING THE CHANCE FOR THUNDER AND SMALL HAIL. BUFR PROGS
SUPPORT NEARLY 1000 J/KG OF LAKE INDUCED CAPE BY 04Z SAT...WITH
MODERATE INSTABILITY EXPECTED. THERE WOULD ALSO BE AN INCREASE RISK
FOR WATER SPOUTS GIVEN CLOUD DEPTH/H85 LK SFC TEMP DIFF/AND H85
WINDS LESS THAN 35 KNOTS. CURRENTLY PROGGED LL FLOW SUGGEST THE
HIGHEST CHANCES FOR RAIN WOULD BE OVER EXTREME WESTERN LA
PORTE/STARKE/AND PULASKI COUNTIES. HAVE ALSO BIASED TEMPS DOWN INTO
THE PERIOD...WITH A CONTINUED MENTION FOR FROST IN EASTERN AREAS
GIVEN CLEARING SKIES/DEWPOINTS/AND THERMAL FIELDS. WARMING THERMAL
FIELDS WITH FALLING INVERSION HEIGHTS WILL BRING AND END TO LAKE
EFFECT PRECIP BY LATE SAT MORNING.

SUN-WED...SLOW WARMING TREND EXPECTED WITH A DRY FORECAST RETAINED
THROUGH WED. THERE IS THE SMALL POTENTIAL THE UPPER LEVEL LOW MAY
RETROGRADE FAR ENOUGH WEST TO SUPPORT A CHANCE OF SHOWERS IN THE
EAST. HOWEVER...GIVEN TRENDS TOWARD MORE PROGRESSIVE FLOW...OPTED
TO STICK WITH MOSTLY CLEAR SKIES AND DRY WEATHER IN LINE WITH MOST
SOURCES OF GUIDANCE. SOME SIGNAL FOR A FROPA REMAIN IN THE TUE
PERIOD...PER A BACKDOOR TYPE COLD FRONT AT LEAST IN THE 00Z
ECMWF...WHICH WOULD LINE UP WITH A STRONGER SE CANADIAN NEGATIVE
HEIGHT ANOMALY. HOWEVER...LOW CONFIDENCE OF OCCURRENCE AND
RELATIVELY DRY LL PROFILES WILL SUPPORT A DRY FORECAST ATTM.

&&

.AVIATION...
VARIABLE CIGS AND VSBYS EXPECTED THIS AFTERNOON AS BREAKS IN THE
CLOUD COVER UNDER THE UPPER LOW QUICKLY FILL BACK IN WITH SHOWER
DEVELOPMENT. HAVE TRIED TO CAPTURE THIS TREND THROUGH THE
AFTERNOON. AN ISOLATED STORM IS POSSIBLE BUT HAVE BEEN LEFT OUT OF
TAFS. LOWER CIGS WILL BE POSSIBLE ONCE AGAIN TONIGHT AS UPPER LOW
CONTINUES TO PULL AWAY.

ON THURSDAY NEXT SYSTEM WILL BE MOVING TOWARDS THE AREA. VFR
CONDITIONS SHOULD ARRIVE AT LEAST THROUGH 18Z AND MAYBE A BIT
LONGER. OUTSIDE THE PERIOD WILL NEED TO WORRY ABOUT CONVECTION AND
GUSTY WINDS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR
     LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...JC
AVIATION...FISHER
Hazardous weather outlook, Sep 28, 3:48 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT WED SEP 28 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-292000-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
348 PM EDT WED SEP 28 2011 /248 PM CDT WED SEP 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY
EVENING WITH A RISK FOR LARGE HAIL AND DAMAGING WINDS GENERALLY
ALONG AND WEST OF INTERSTATE 69. IN ADDITION...WIND GUSTS TO 40
MPH OR GREATER WILL BE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-292000-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
348 PM EDT WED SEP 28 2011 /248 PM CDT WED SEP 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON WITH
A RISK FOR LARGE HAIL AND DAMAGING WINDS. GUSTY WINDS MAY ALSO
OCCUR THURSDAY NIGHT INTO FRIDAY ESPECIALLY NEAR THE LAKE.

GALE FORCE WINDS ARE POSSIBLE FROM LATE THURSDAY AFTERNOON INTO
FRIDAY EVENING. IN ADDITION...A HIGH RISK OF RIP CURRENTS ARE
EXPECTED THURSDAY AFTERNOON THROUGH EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Sep 28, 1:44 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
144 PM EDT WED SEP 28 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-282045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
144 PM EDT WED SEP 28 2011 /1244 PM CDT WED SEP 28 2011/

...FUNNEL CLOUDS BEING REPORTED WITH A FEW SHOWERS...

NATIONAL WEATHER SERVICE DOPPLER RADAR WAS SHOWING NUMEROUS SHOWERS
ACROSS PORTIONS OF NORTHERN INDIANA...FAR SOUTHERN LOWER MICHIGAN
AND NORTHWESTERN OHIO. A REPORT OF A FUNNEL CLOUD WAS RECEIVED
EAST OF CRUMSTOWN AROUND 135 PM EDT. THESE ARE NOT THE TYPE OF
FUNNEL CLOUDS TYPICALLY ASSOCIATED WITH STRONG THUNDERSTORMS.
HOWEVER...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUD FORMATION AND
BRIEF BUT WEAK TORNADOES COULD OCCUR IN THE RARE CASE THAT ONE OF
THESE FUNNELS REACHES THE GROUND. IF YOU OBSERVE A FUNNEL
CLOUD...TAKE COVER IMMEDIATELY AND REPORT TO LAW ENFORCEMENT.

FUNNEL CLOUDS...WIND GUSTS TO 30 MPH...AND BRIEF MODERATE DOWNPOURS
ARE ALL POSSIBLE.
Special weather statement, Sep 28, 4:17 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 PM EDT WED SEP 28 2011

INZ013-015-016-022>024-282045-
CASS IN-FULTON IN-KOSCIUSKO IN-MIAMI IN-PULASKI IN-WABASH IN-
417 PM EDT WED SEP 28 2011

...THUNDERSTORMS MOVING FROM FULTON COUNTY INTO NORTHERN
CASS...NORTHWESTERN MIAMI...NORTHWESTERN WABASH...AND SOUTHEASTERN
PULASKI COUNTIES...

AT 413 PM EDT/313 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM
ROCHESTER TO 18 MILES WEST OF ROCHESTER...MOVING SOUTHEAST AT 20 MPH.

WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ROCHESTER...
  AKRON...
  LAKE MANITOU AND GRASS CREEK...
  ATHENS...
  LUCERNE AND MARSHTOWN...
  BEAVER DAM...FLETCHER AND LEASES CORNER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4095 8672 4116 8622 4102 8579 4081 8629
TIME...MOT...LOC 2015Z 293DEG 18KT 4108 8622 4096 8651
Special weather statement, Sep 28, 4:51 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT WED SEP 28 2011

OHZ004-005-016-282115-
DEFIANCE OH-HENRY OH-PUTNAM OH-
451 PM EDT WED SEP 28 2011

...THUNDERSTORMS MOVING TOWARD SOUTHEASTERN DEFIANCE...WESTERN HENRY
AND NORTHWESTERN PUTNAM COUNTIES...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH
OF CONTINENTAL TO CONTINENTAL...MOVING NORTHEAST AT 20 MPH.

WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF
HEAVY DOWNPOURS... AND FUNNEL CLOUDS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  NAPOLEON...
  CONTINENTAL...
  HOLGATE...
  AYERSVILLE...
  WISTERMAN...STANDLEY AND KIEFERVILLE...
  NEW BAVARIA...FLORIDA AND OKOLONA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4098 8436 4099 8436 4099 8434 4124 8435
      4149 8408 4117 8405
TIME...MOT...LOC 2050Z 223DEG 18KT 4121 8430 4107 8429

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 8:21 PM EDTSpecial Weather StatementIWXWhite9 min
Sep 28, 4:12 AM EDTGale WatchIWX13 hr
Sep 28, 4:17 PM EDTSpecial Weather StatementIWXFulton28 min
Sep 28, 5:16 PM EDTRip Current StatementIWX51 hr
Sep 28, 2:13 PM EDTRiver Flood WarningIWXPutnam44 hr

Nearby

Gale Warnings in Indiana, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.